MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0415-A
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01915.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils, pod packing coils (pod pcs), and a lantern delivery microcatheter (lantern).During the procedure, the lantern was introduced to the target vessel and penumbra coils were implanted.While advancing a ruby coil through the lantern, the physician noticed that the ruby coil pusher assembly was bent and did not allow for smooth advancement.Therefore, the ruby coil was removed.Next, the same issue occurred with a pod pc.Therefore, the pod pc was also removed.The procedure was completed using additional ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with its pusher assembly and had offset coil winds.During functional testing, the ruby coil was re-sheathed with slight resistance due to the offset coil winds.The ruby coil was then advanced through a demonstration lantern without an issue conclusions: evaluation of the returned ruby coil could not confirm the reported bend in the pusher assembly.Further evaluation of the returned ruby coil revealed offset coil winds on the embolization coil.This damage was likely incidental to the reported complaint.During the functional test, the ruby coil was advanced through a demonstration lantern without an issue.Evaluation of the returned pod pc confirmed that the pusher assembly was kinked.The kink is likely the reported bend in the pusher assembly.If the pod pc is forcefully advanced against resistance, damage such as kinks may occur.During the functional test, the pod pc was advanced through a demonstration lantern with resistance due to the kinks in the pusher assembly.Further evaluation of the returned pod pc revealed offset coil winds on the embolization coil.This damage likely incidental to the reported complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-01915.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10802853
Report Number3005168196-2020-01914
Device Sequence Number3799799
Product Code HCG
UDI-Device Identifier00814548013176
UDI-Public00814548013176
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberRBY4C0415-A
Device Catalogue NumberRBY4C0415
Device Lot NumberF70929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Date Report Sent to FDA01/01/2005